Alert archive / Ohio / Excessive Heat Warnings in 2011

Excessive Heat Warning 2, NWS Charleston, WV

July 22, 20114 counties in Kentucky; 9 counties in Ohio; 8 counties in West Virginia

NWS Charleston, WV issued this excessive heat warning at Jul 22, 2011, 12:20 PM EDT for 4 counties in Kentucky; 9 counties in Ohio; 8 counties in West Virginia. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 12:20 PM EDT (16:20 UTC)
Expired
Jul 22, 2011, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 21 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:12 PM EDTTSTM WND GST 40Coalton, OHALSO PEA SIZE HAIL
Jul 22, 4:30 PM EDTTSTM WND DMGCarter Caves State Park, KYSEVERAL TREES DOWN NEAR THE ENTRANCE OF CARTER CAVES STATE PARK
Jul 22, 5:05 PM EDTTSTM WND DMG2 Ssw Naples, KYTREE DOWN ON BRUSH CREEK RD
Jul 22, 5:10 PM EDTTSTM WND DMG2 W Naples, KY7 DOWNED TREES ON BRUSH CREEK RD AND SEVERAL OTHERS WITH TOPS SNAPPED OFF IN ARGILLITE
Jul 22, 5:16 PM EDTHAIL 0.5Ravenswood, WV
Jul 22, 5:35 PM EDTTSTM WND DMGCannonsburg, KYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3503 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WWUS71 KRLX 221620
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1220 PM EDT FRI JUL 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-230000-
/O.UPG.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/
/O.NEW.KRLX.EH.W.0002.110722T1620Z-110723T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
TEAYS VALLEY...HURRICANE
1220 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT FOR THIS AREA. 

* HEAT INDEX VALUES...UP TO 110.

* TIMING...AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM NOON TO 8
  PM EDT FRIDAY. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE
  AVAILABLE TO THEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT
OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

VAZ003-004-WVZ013-015>020-024>034-039-040-230000-
/O.CON.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
1220 PM EDT FRI JUL 22 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 105.

* TIMING...A HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM EDT 
  FRIDAY. 

* IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN 
  EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS 
  OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE 
  ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND 
  SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE 
  ARE AVAILABLE TO THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

JSH
1 follow-up statement
928 
WWUS71 KRLX 222358
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT FRI JUL 22 2011


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-230100-
/O.EXP.KRLX.EH.W.0002.000000T0000Z-110723T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-PUTNAM-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
TEAYS VALLEY...HURRICANE
758 PM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THUNDERSTORMS AND OUTFLOW BOUNDARIES HAVE ALLOWED TEMPERATURES AND
THUS HEAT INDICES TO DROP SUBSTANTIALLY THIS EVENING. THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

VAZ003-004-WVZ013-015>020-024>034-039-040-230100-
/O.EXP.KRLX.HT.Y.0005.000000T0000Z-110723T0000Z/
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BUCKHANNON...PHILIPPI...BELINGTON
758 PM EDT FRI JUL 22 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THUNDERSTORMS AND OUTFLOW BOUNDARIES HAVE ALLOWED TEMPERATURES AND
THUS HEAT INDICES TO DROP SUBSTANTIALLY THIS EVENING. THUS THE
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 10:38 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 22, 10:38 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 AM EDT FRI JUL 22 2011

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL REMAIN OVERHEAD THROUGH TONIGHT.  THE HIGH
WILL THEN BUILD SOUTHWEST INTO NEXT WEEK...ALLOWING A WEAK FRONT TO
BRING COOLER AND DRIER AIR TO THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HEAT AND HUMIDITY CONTINUE TO RULE THE ROOST.  HOWEVER...LOOKING
LIKE WE MAY HAVE SOME STORMS AND SHOWERS TODAY.  CURRENTLY...A VORT
MAX IS HOVERING JUST WEST OF OUR CWA...IN EASTERN KY.  THERE ARE A
FEW TSTORMS THIS MORNING IN EASTERN KY DUE TO THIS VORT MAX.  MODEL
SOUNDINGS SHOW VERY DRY MID AND UPPER LAYERS IN THE ATMOSPHERE.
HOWEVER...GIVEN THE EXCESS AMOUNT OF CAPE AND MOIST LOW
LEVELS...WENT AHEAD AND PUT LIKELY POPS IN FOR THE KY
COUNTIES...SOUTHERN OHIO COUNTIES...AND WESTERN WV COUNTIES.  ANY
CONVECTION THAT DEVELOPS COULD PRODUCE HEAVY DOWNPOURS...EXCESSIVE
LIGHTNING...AND ISOLATED DAMAGING WINDS.

MODELS ALSO HINT AT 700MB DEFORMATION PLAYING A FACTOR OVER THE WV
MOUNTAINS LATER THIS AFTERNOON INTO THIS EVENING.  PUT HIGH CHANCE
POPS IN PLACE...AND ONCE AGAIN ANY SHOWERS AND TSTORMS WILL BE
CAPABLE OF DOWNPOURS...EXCESSIVE LIGHTNING...AND ISOLATED DAMAGING
WINDS.

KEPT PREVIOUS FORECASTS TEMPS AND MADE OTHER SLIGHT ADJUSTMENTS.

PREVIOUS DISCUSSION...
ANOTHER HOT AND HUMID DAY ON TAP ACROSS THE FORECAST AREA WITH HIGH
PRESSURE REMAINING OVER THE REGION. FORECAST IS A BIT TRICKY TODAY.
A VORT MAX TO OUR SOUTH WILL MOVE NORTHEAST TODAY TOWARDS THE CWA.
THIS...IN COMBINATION WITH THE HOT...HUMID...AND UNSTABLE
CONDITIONS...WILL AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. MODELS DIFFER A BIT WITH THE MOVEMENT OF THIS VORT MAX. NAM
APPEARS TO TAKE IT FURTHER NORTH INTO SE OHIO ZONES...WHEREAS GFS
TENDS TO KEEP THE VORT MAX A LITTLE FURTHER SOUTH THUS MAXIMIZING
THUNDER POTENTIAL OVER SOUTHERN HALF OF CWA. IN ADDITION TO THE VORT
MAX...A FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE GREAT
LAKES...WILL SINK SOUTH TOWARDS THE CWA...BUT WONT QUITE MAKE IT
INTO OUR NORTHERN ZONES BEFORE WASHING OUT TOWARDS THE END OF THE
PERIOD. STILL THINKING THAT THE GREATER CHANCE FOR CONVECTIVE
ACTIVITY WILL BE OVER NORTHERN ZONES...BUT DECIDED TO HAVE CHANCE
POPS CWA WIDE FOR TODAY DUE TO OVERALL UNSTABLE NATURE OF ATMOS AND
AFOREMENTIONED TRIGGERS.

FORECAST MAX TEMPERATURES FOR TODAY WILL BE TRICKY...AND ONLY MADE A
FEW TWEAKS TO THE PREVIOUS MAX T FORECAST. IF SUFFICIENT CLOUD
COVER/CONVECTION IS ABLE TO FORM TODAY...THIS COULD CERTAINLY KEEP
MAX TEMPS DOWN A FEW DEGREES FROM FORECAST. HOWEVER DUE TO THIS
UNCERTAINTY...WILL MAINTAIN TEMPS IN THE LOWER 90S ACROSS MUCH OF
THE CWA. DEW POINTS THURSDAY WERE IN THE MID TO UPPER 70S ACROSS
MUCH OF THE FORECAST AREA...AND AM EXPECTING A SIMILAR SCENARIO FOR
TODAY. THE DEW POINTS COMBINED WITH TEMPS IN THE LOWER 90S WILL
CREATE HEAT INDICES IN THE LOWER 100S ACROSS ALL OF THE LOWLANDS.
DID ELECT TO ADD A FEW EXTRA COUNTIES TO THE HEAT ADVISORY FOR
TODAY...NAMELY BARBOUR...UPSHUR...WYOMING...MCDOWELL...BUCHANAN AND
DICKENSON COUNTIES AS HAVE CALCULATED AT LEAST A FEW HOURS OF 100
DEGREE HEAT INDICES...AND FEEL IT IS A GOOD IDEA TO HAVE A HEADLINE
OUT TO ADVISE PUBLIC OF THE DANGEROUS HEAT. IT IS POSSIBLE THAT A
FEW LOCATIONS...I.E. HTS AREA...EASTERN KY AREA MAY HIT THE 105 HEAT
INDEX...BUT DONT FEEL IT WILL BE WIDESPREAD ENOUGH TO UPGRADE TO AN
EXCESSIVE HEAT WARNING.

MUCH OF THE CONVECTIVE ACTIVITY THAT IS ABLE TO FORM DURING THE
AFTERNOON AND EVENING HOURS SHOULD DIE OFF LATER FRIDAY NIGHT WITH
THE LOSS OF HEATING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
VORT MAX CAUGHT IN COL BETWEEN TWO UPPER LEVEL HIGH CENTERS AND
LOCATED OVER E KY EARLY THIS MORNING...IS PROGGED TO BE DRIFTING
ABOUT THE AREA SAT.  LEFT THE TOKEN THUNDERSTORM CHANCE IN WITH THE
MOIST UNSTABLE AIR MASS IN PLACE.

THE EASTERN UPPER HIGH CENTER DISAPPEARS WHILE THE WESTERN CENTER
RETROGRADES W SAT NT AND SUN...ALLOWING DIFFLUENT NW FLOW TO
REDEVELOP.  THIS HAS BEEN THE PREDOMINANT PATTERN THIS SUMMER.  WITH
THE RETURN OF THIS FLOW SAT NT...THE DOOR IS OPEN FOR A NOCTURNAL
COMPLEX TOP ARRIVE FROM THE NW BY SUN MORNING AS ALREADY DEPICTED IN
THE GRIDS.

THIS PATTERN CONTINUES INTO MON...WITH THE ONGOING CHANCE FOR
THUNDERSTORMS.  MOST MODELS SUGGEST THE ARRIVAL AND PASSAGE OF A
COLD FRONT LATE MON OR MON NT...BRINGING ANOTHER CHANCE FOR
THUNDERSTORMS...FOLLOWED BY CLEARING AND DRYING MON NT AS AGAIN
ALREADY DEPICTED IN THE GRIDS.

SEVERE THREAT WILL CONTINUE TO BE INHIBITED BY THE HIGH FREEZING AND
WET BULB LEVELS...BUT PW VALUES AOA 2 IN WILL CONTINUE TO SUPPORT
HEAVY DOWNPOURS OUT OF ANY THUNDERSTORM.

WITH MORE CLOUDS AROUND SAT ON ACCOUNT OF THE VORT LOBE MEANDERING
ABOUT THE AREA...AND SUN WITH THE RETURN OF NW FLOW ALOFT...HIGH
TEMPERATURES SHOULD BE A LITTLE LOWER THAN THU AND FRI.  WITH MOST
STRAIGHT UP GUIDANCE IN THE LOWER 90S AND BIAS CORRECTED GUIDANCE IN
THE UPPER 80S OR EVEN LOWER...OPTED TO HOLD WITH LOWER 90S.  ALSO
OPTED TO HOLD WITH LOWER 70S FOR LOWS AND DEW POINTS...WITH STRAIGHT
UP GUIDANCE CLOSE AND BIAS CORRECTED GUIDANCE HIGHER FOR LOWS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
GENERALLY FOLLOWED HPC THINKING WITH SOME TWEAKS. A COLD FRONT WILL
PUSH SOUTHEAST ACROSS THE AREA MONDAY INTO MONDAY NIGHT...BRINGING
WITH IT A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS.  A COOLER AND
DRIER AIRMASS WILL BUILD INTO THE REGION BEHIND THE FRONT.

HIGH PRESSURE ALOFT THEN BUILDS BACK ACROSS THE REGION.  EXPECT DRY
WEATHER AND A WARMING TREND BEGINNING LATE TUESDAY.  A WARM FRONT
MAY PUSH BACK NORTH ON THURSDAY.  HOWEVER WITH THE HIGH ALOFT...ONLY
EXPECT A FEW CLOUDS AND NO PRECIPITATION.

FOLLOWED HPC TEMP GUIDANCE WITH SOME TWEAKS TO LOWER HIGH TEMPS
ACROSS THE HIGHEST ELEVATIONS BY A FEW DEGREES.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD MVFR WILL GRADUALLY BECOME VFR AFTER 12-13Z. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AREA WIDE...MAINLY AFTER
15Z...AND GRADUALLY DYING DOWN AFTER LOSS OF DAYTIME
HEATING...AFTER 01Z...ALTHOUGH AN ISOLD STORM MAY PERSIST OVERNIGHT.
EXPECTING WIDESPREAD MVFR AND ISOLD IFR CONDITIONS AGAIN AFTER
06Z IN FOG.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: FOG TIMING AND DENSITY MAY BE DIFFERENT FROM
FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED ATTM.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>034-039-040.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...TRM/SL/JEE
NEAR TERM...JEE/SL
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Jul 22, 3:06 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
306 AM EDT FRI JUL 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-230715-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
306 AM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WARM TEMPERATURES ALONG WITH HIGH HUMIDITY MAY ONCE AGAIN CREATE
HEAT INDICES OVER 100 BOTH SATURDAY AND SUNDAY...NECESSITATING THE
NEED FOR HEAT ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ035>038-046-047-230715-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
306 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:33 PM EDTSpecial Weather StatementRLXCarter27 min
Jul 22, 4:52 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup53 min
Jul 22, 5:31 PM EDTSpecial Weather StatementRLXBoyd29 min
Jul 22, 3:13 PM EDTSpecial Weather StatementRLXJackson32 min
Jul 22, 6:53 PM EDTSpecial Weather StatementRLXPerry37 min
Jul 22, 3:29 PM EDTSpecial Weather StatementRLXWebster31 min
Jul 22, 4:05 PM EDTSpecial Weather StatementRLXWirt25 min
Jul 22, 4:27 PM EDTSpecial Weather StatementRLXWirt33 min
Jul 22, 5:03 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Roane57 min
Jul 22, 5:11 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer64 min
Jul 22, 5:19 PM EDTSpecial Weather StatementRLXJackson26 min
Jul 22, 5:22 PM EDTSpecial Weather StatementRLXRandolph23 min
Jul 22, 5:33 PM EDTSpecial Weather StatementRLXRaleigh27 min
Jul 22, 5:48 PM EDTSpecial Weather StatementRLXPutnam27 min
Jul 22, 6:00 PM EDTSpecial Weather StatementRLXFayette, Logan, Raleigh30 min
Jul 22, 6:04 PM EDTSpecial Weather StatementRLXPutnam26 min
Jul 22, 6:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Wyoming55 min
Jul 22, 6:15 PM EDTSpecial Weather StatementRLXKanawha30 min
Jul 22, 6:47 PM EDTSpecial Weather StatementRLXFayette28 min
Jul 22, 7:31 PM EDTSpecial Weather StatementRLXKanawha29 min

Nearby

Excessive Heat Warnings in Ohio, 2011Excessive Heat Warnings in West Virginia, 2011Excessive Heat Warnings in Kentucky, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.